Volume 22, issue 2 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Right-angled polyhedra and alternating links

Abhijit Champanerkar, Ilya Kofman and Jessica S Purcell

Algebraic & Geometric Topology 22 (2022) 739–784
Abstract

To any prime, alternating link, we associate a collection of hyperbolic right-angled ideal polyhedra by relating geometric, topological and combinatorial methods to decompose the link complement. The sum of the hyperbolic volumes of these polyhedra is a new geometric link invariant, which we call the right-angled volume of the alternating link. We give an explicit procedure to compute the right-angled volume from any alternating link diagram, and prove that it is a new lower bound for the hyperbolic volume of the link.

Keywords
hyperbolic geometry, alternating knot, guts, circle packing, right-angled polyhedra, ideal polyhedra, checkerboard surface, Conway sphere, Andreev theorem, hyperbolic volume, weaving knot, right-angled knot
Mathematical Subject Classification 2010
Primary: 57M25, 57M27, 57M50
References
Publication
Received: 20 February 2020
Revised: 22 January 2021
Accepted: 22 February 2021
Published: 3 August 2022
Authors
Abhijit Champanerkar
Department of Mathematics
College of Staten Island
City University of New York
Staten Island, NY
United States
Ilya Kofman
Department of Mathematics
College of Staten Island
City University of New York
New York, NY
United States
Jessica S Purcell
School of Mathematics
Monash University
Clayton VIC
Australia